Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A circle is not the generalized inverse limit of a subset of $ [0,1]^{2}$

Author: Alejandro Illanes
Journal: Proc. Amer. Math. Soc. 139 (2011), 2987-2993
MSC (2010): Primary 54C60; Secondary 54F15
Published electronically: March 22, 2011
MathSciNet review: 2801638
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we show that the simple closed curve cannot be obtained as the inverse limit of an upper semi-continuous multivalued function from $ [0,1]$ into $ [0,1]$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 54C60, 54F15

Retrieve articles in all journals with MSC (2010): 54C60, 54F15

Additional Information

Alejandro Illanes
Affiliation: Instituto de Matemáticas, Universidad Nacional Autónoma de México, Circuito Exterior, Ciudad Universitaria, México 04510, D.F.

PII: S 0002-9939(2011)10876-1
Keywords: Inverse limits, Hilbert cube, simple closed curve, unit square, upper semi-continuous, set valued functions
Received by editor(s): October 8, 2009
Received by editor(s) in revised form: March 26, 2010
Published electronically: March 22, 2011
Additional Notes: The author wishes to thank Gabriela Sanginés for her technical help during the preparation of this paper.
Communicated by: Alexander N. Dranishnikov
Article copyright: © Copyright 2011 American Mathematical Society